MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G24062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on 07 nov 2018.The device was evaluated & when dismantling the handle the needle broke.There was crumpling of the sheath and needle found within the sheath extender.This would have caused the difference in sheath length detailed in the complaint.Document review prior to distribution, all echo-hd-25-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review the notes section of the instructions for use, ifu0051-7, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "this device is intended for use with an olympus ebus scope".There is evidence to suggest that the customer did not follow the instructions for use (ifu0051-7) with relation to the scope compatibility.Root cause review a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible cause could be attributed to the device being used in a flexed or twisted position during the procedure or tortuous anatomy as these were noted as unknown in the additional information.A further possible root cause could be attributed to the type of scope used as it was outside the scope of the ifu summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The device was evaluated and when dismantling the handle the needle broke.Conservative report based on the us precedence for broken needles.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8128220
Report Number3001845648-2018-00560
Device Sequence Number11155478
Product Code FCG
UDI-Device Identifier00827002240629
UDI-Public(01)00827002240629(17)210119(10)C1444056
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model NumberG24062
Device Catalogue NumberECHO-HD-25-EBUS-O
Device Lot NumberC1444056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1